I am scheduled to get my period on the week of my vacation and I really do not want to have to deal with it when I'm trying to relax and have a great time. I've read that you can skip your period by skipping the inactive pills of a pack and starting straight away with the next pack of pills. Is it okay to do that for just one month? And how is your period after you do it? Is it normal and does it still come on the same day of the inactive pills as it did before you skipped it? Thanks so much
Traditional birth control pills are designed to mimic a natural menstrual cycle. A traditional pill pack contains 28 pills, but only 21 are active containing hormones to suppress your fertility. The other seven pills are inactive. The bleeding that occurs during the week you take the inactive pills is withdrawal bleeding, which looks like a period. This is your body's response to stopping the hormones and doesn't have a medical function other than letting you know you're not pregnant. If you skip the inactive pills and start a new pack of active pills right away, you won't have this withdrawal bleeding. Many women and doctors have been purposely manipulating periods for years for reasons such as you describe.
The only real risk to using birth control to miss your periods is that there’s a small chance of breakthrough bleeding, which is any vaginal bleeding that occurs mid-cycle or when using hormonal methods to avoid your period.
Before you do this, you should talk with your doctor and notify him or her of your intentions. He or she might have a different solution, such as placing you on an extended-cycle (i.e., Seasonale, Seasonique) birth control where you will only have four periods per year.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I'm on previfem. If I skip my sugar pills and go straight to my active pills, will I skip my period?
Posted 20 May 2014 • 2 answers
Posted 16 Apr 2015 • 1 answer
Posted 5 Aug 2015 • 1 answer
Posted 26 Apr 2016 • 1 answer
Posted 20 Jan 2018 • 1 answer